MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL INC. ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN037307
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
Customer reports the glide thru sheath was damaged as it appears it was like an "accordion", so the dilator bent and would not allow it to insert into the patient.The peel away sheath was broken early and the problem resolved.No patient harm reported.The picc was successfully placed.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one dilator/sheath assembly for evaluation.Visual examination revealed the dilator and sheath were bent.The sheath contained white coloration at the bend, indicating undue force likely caused or contributed to the damage.Likewise, the sheath tip was also damaged, which is also consistent with undue force being applied.The dilator was bent 75 mm from the proximal hub.The sheath was bent 60 mm from the proximal hub.The total length of the sheath measured to be 2.81" which is within specifications of 2.625-2.875" per product drawing.The outer diameter of the sheath body measured to be 0.119" which is within specifications of 0.114-0.120" per product drawing.The inner diameter of the sheath (measured from the proximal end) measured to be 0.089" which meets the minimum value of 0.089" per product drawing.No dimensional issues were identified.The returned dilator was able to fully advance and retract from the returned sheath.A device history record review was performed with no relevant findings.The ifu provided with this kit instructs the user, "grasping near skin, advance peel-away sheath/dilator assembly over guidewire with slight twisting motion to a depth sufficient to enter vessel." the customer report of a damaged sheath was confirmed by complaint investigation of the returned sample.The sheath tip was frayed and the body was bent, which indicates undue force caused or contributed to this event.The sample passed all relevant dimensional and functional testing, and a device history record review was performed with no relevant findings.Based on the condition of the sample received, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11228229
Report Number1036844-2021-00013
Device Sequence Number17109097
Product Code LJS
UDI-Device Identifier50801902120811
UDI-Public50801902120811
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K122545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2021
Device Model NumberIPN037307
Device Catalogue NumberCDC-45563-VPS2
Device Lot Number23F20F0158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1